Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 98, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Jun 6, 2021, 12:19 AM CDT for Collin County, Texas. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2021, 12:19 AM CDT (05:19 UTC)
- Expired
- Jun 7, 2021, 4:41 AM CDT
- In force
- 28 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Collin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 98 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Fork Trinity River at McKinney (MCKT2). The gauge peaked at 16.67 ft at Jun 6, 2021, 10:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08059000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
416 WGUS44 KFWD 060519 FLWFWD URGENT - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Fort Worth TX 1219 AM CDT Sun Jun 6 2021 ...The National Weather Service in Fort Worth TX has issued a Flood Warning for the following rivers in Texas... East Fork Trinity River At McKinney affecting Collin County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Turn around, don't drown! Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov/fwd. TXC085-062330- /O.NEW.KFWD.FL.W.0098.210606T0519Z-210607T0600Z/ /MCKT2.1.ER.210606T0400Z.210606T1200Z.210606T1800Z.NO/ 1219 AM CDT Sun Jun 6 2021 The National Weather Service in Fort Worth has issued a * Flood Warning for the East Fork Trinity River At McKinney. * From early this morning to just after midnight tonight. * At 11:30 PM CDT Saturday the stage was 16.3 feet. * Flood stage is 16.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 16.9 feet this morning. It will then fall below flood stage this afternoon. * Impact...At 16.0 feet, Minor out of bank flooding will begin along the river. && LAT...LON 3325 9654 3316 9649 3315 9661 3323 9667 $$ 05/
1 follow-up statement
749 WGUS84 KFWD 061340 FLSFWD Flood Statement National Weather Service Fort Worth TX 840 AM CDT Sun Jun 6 2021 ...The Flood Warning is extended for the following rivers in Texas... East Fork Trinity River At McKinney affecting Collin County. ...The Flood Warning continues for the following rivers in Texas... Sister Grove Creek Near Blue Ridge affecting Collin County. Trinity River At Trinidad affecting Navarro and Henderson Counties. Trinity River Near Long Lake (Oakwood) affecting Freestone, Anderson and Leon Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov/fwd. TXC085-070745- /O.EXT.KFWD.FL.W.0099.210606T1340Z-210607T1112Z/ /BVWT2.1.ER.210606T0836Z.210606T1245Z.210606T2312Z.NO/ 840 AM CDT Sun Jun 6 2021 ...The Flood Warning is now in effect until tomorrow morning... The Flood Warning continues for the Sister Grove Creek Near Blue Ridge. * From this morning to tomorrow morning. * At 8:00 AM CDT Sunday the stage was 25.3 feet. * Flood stage is 24.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 25.3 feet this afternoon. It will then fall below flood stage this evening. * Impact...At 24.0 feet, Minor out of bank flooding along the creek is expected. Rural roads, along with farm and ranch land near the creek, will begin to flood. && LAT...LON 3330 9641 3325 9641 3325 9654 3330 9654 $$ TXC085-070745- /O.EXT.KFWD.FL.W.0098.000000T0000Z-210607T0941Z/ /MCKT2.1.ER.210606T0400Z.210606T1800Z.210606T2141Z.NO/ 840 AM CDT Sun Jun 6 2021 ...The Flood Warning is now in effect until late tonight... The Flood Warning continues for the East Fork Trinity River At McKinney. * Until late tonight. * At 7:30 AM CDT Sunday the stage was 16.6 feet. * Flood stage is 16.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 16.8 feet this afternoon. It will then fall below flood stage late this afternoon. * Impact...At 16.0 feet, Minor out of bank flooding will begin along the river. && LAT...LON 3325 9654 3316 9649 3315 9661 3323 9667 $$ TXC213-349-070745- /O.EXT.KFWD.FL.W.0068.000000T0000Z-210607T1617Z/ /TDDT2.1.ER.210527T0430Z.210530T1000Z.210607T0417Z.NO/ 840 AM CDT Sun Jun 6 2021 ...The Flood Warning is now in effect until late tomorrow morning... The Flood Warning continues for the Trinity River At Trinidad. * Until late tomorrow morning. * At 8:00 AM CDT Sunday the stage was 34.8 feet. * Flood stage is 33.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river will fall below flood stage late this evening to 30.8 feet. Minor changes in the elevation will be possible through the rest of the week, but it will remain below flood stage. * Impact...At 33.0 feet, Minor flooding occurs along the right bank of the river. Low woodlands for one mile along right bank will begin to flood. && LAT...LON 3223 9613 3207 9600 3206 9613 3219 9626 $$ TXC001-161-289-070745- /O.CON.KFWD.FL.W.0091.000000T0000Z-000000T0000Z/ /LOLT2.1.ER.210601T0506Z.210606T1215Z.000000T0000Z.NO/ 840 AM CDT Sun Jun 6 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Trinity River Near Long Lake (Oakwood). * Until further notice. * At 7:30 AM CDT Sunday the stage was 39.1 feet. * Flood stage is 35.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 39.1 feet this afternoon. * Impact...At 40.0 feet, Moderate flooding of ranches along the river is expected. The coffield prison farm and ranch lands will be moderately flooded. && LAT...LON 3173 9580 3149 9562 3150 9580 3170 9593 $$ Hernandez
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jun 5, 7:01 PM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, Jun 5, 7:01 PM CDT, 5 hours 18 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 701 PM CDT Sat Jun 5 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Now through Sunday Night/ Regional radar imagery has blossomed with convection over the last 1-2 hours coinciding with peak afternoon heating. The 00Z Fort Worth sounding indicates an uncapped and unstable environment which will continue to support additional convection for another few hours. Latest RAP objective analysis also shows an axis of low level convergence extending from around Stephenville through the Metroplex and northeast into Southern Oklahoma. All of this points to continued chances for showers and thunderstorms (developing along the outflow of dying storms) through the evening before activity diminishes with loss of heating. Heavy rainfall and frequent lightning will be the main threats, although a strong wind gust can't be ruled out. Overnight, after this evening's activity diminishes, we should remain fairly quiet although it's not out of the question that a few isolated showers develop well after midnight. The slow moving upper low will continue to pivot through North Texas on Sunday. Similar to the last few days, afternoon heating and an uncapped environment should support scattered showers and thunderstorms across the region. Additional showers and thunderstorms are likely to develop well off to our northwest tomorrow afternoon as well and these may move with the northwest flow along the back side of the upper trough into the region overnight tomorrow night. We'll continue to refine this part of the forecast through tomorrow, but we'll continue with fairly high rain chances Sunday night. Dunn && .LONG TERM... /Issued 339 PM CDT Sat Jun 5 2021/ /Sunday Night Onward/ The potential for a complex of thunderstorms to impact the area Sunday night into Monday morning has increased. A departing upper level low, coupled with an approaching shortwave will induce strong warm-air advection into a region with modest amounts of instability. Isentropic ascent analysis suggest a rapid increase in pressure advection across northwestern portions of North Texas shortly after midnight. Instability values in excess of 2000 J/kg are likely to be in place, likely leading to a quick development of convection. As the convection develops a cold pool, a strengthening low-level jet may enhance ascent, leading a line of storms gradually moving south/southeast through the early Monday morning hours. The main concern with the overnight convection will be the potential for strong to damaging winds as well as heavy precipitation. Precipitable water values over 1.5" are likely to be in place, and if the line of storms remains fairly slow moving or there is training taking place, a quick 2-3 inches of rain will be possible. Those higher end amounts are likely to be isolated and confidence remains too low at this time to pinpoint exact location. Given the expected origination of the complex of storms and direction of the low-level jet, the most likely location would be somewhere west of Interstate 35. Monday's forecast will be heavily dependent on what occurs Sunday night. If an MCV develops and moves overhead, it's possible we continue to see scattered convection through the afternoon hours. If this is the case, increased cloud cover should help keep daytime temperatures mainly in the lower to mid 80s. As we go into Tuesday, synoptic scale subsidence will likely be on the rise as an upper ridge strengthens across West Texas. This will likely keep areas west of I-35 dry through the rest of the week. Subtle disturbances will be on the periphery of the area of higher pressure, potentially firing off scattered showers and storms in the afternoon Tuesday and Wednesday east of I-35. With dry and sunny conditions mid-week, a few locations west of US-281 may reach the lower to mid 90s with heat index values near the triple digits. Heat index values elsewhere are likely to remain between 90-95 degrees. As we approach next weekend, the upper ridge to our west will begin to break down. Whether we transition to northwesterly flow aloft remains a bit uncertain given a few of the ensemble members want to bring a tropical wave onshore next Sunday. Regardless of which scenario plays out, slight rain chances will likely return to the forecast the latter half of next weekend. Hernandez && .AVIATION... /NEW/ /00Z TAFs/ VFR generally prevails across the region outside of convection. Thunderstorms are ongoing mainly to the north of the Metroplex and to the southwest near Stephenville. We'll continue with a VCTS at all sites through 4Z although activity should begin to wane with loss of daytime heating. We started the Metroplex TAFs off with a TEMPO -TSRA, but if trends to the north continue we may pull this early. Otherwise, a TEMPO for MVFR cigs in the morning is the only other concern at this time. Additional scattered afternoon showers and storms are expected on Sunday with perhaps a better chance for organized storms late Sunday night. Dunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 68 84 70 84 72 / 40 40 50 50 30 Waco 67 85 70 85 73 / 30 30 30 40 20 Paris 67 80 68 79 70 / 50 70 60 80 40 Denton 65 82 67 82 70 / 40 40 50 50 30 McKinney 67 82 69 82 71 / 50 50 50 60 30 Dallas 70 84 72 84 74 / 50 40 50 50 30 Terrell 67 83 69 82 72 / 50 50 50 60 30 Corsicana 68 84 71 84 74 / 50 50 40 60 30 Temple 66 85 70 86 72 / 20 30 30 30 20 Mineral Wells 65 83 67 83 70 / 20 20 50 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 5, 6:13 PM CDT, 6 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 613 PM CDT Sat Jun 5 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061230- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 613 PM CDT Sat Jun 5 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Scattered thunderstorms will continue through the late evening hours across parts of Central and North Texas. Lightning and locally heavy rainfall will be the main threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional storms will be possible through the middle of next week. There will be a potential for a line of storms to move in Sunday night. Strong to damaging winds and flooding will be the main hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 5, 7:19 PM CDT, 5 hours before
Special Weather Statement National Weather Service Fort Worth TX 719 PM CDT Sat Jun 5 2021 TXZ135-060045- Henderson TX- 719 PM CDT Sat Jun 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HENDERSON COUNTY UNTIL 745 PM CDT... At 719 PM CDT, Doppler radar was tracking a strong thunderstorm near Athens, moving north at 15 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Athens, Brownsboro and Murchison. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3208 9573 3208 9592 3236 9588 3235 9557 TIME...MOT...LOC 0019Z 197DEG 12KT 3218 9580 Dunn
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:19 PM CDT | Special Weather Statement | FWD | Henderson | 26 min |
| Jun 5, 7:53 PM CDT | River Flood Warning | FWD | Hunt | 4 days |
| Jun 5, 7:53 PM CDT | River Flood Warning | FWD | Hunt, Kaufman, Rockwall | 60 hr |
| Jun 5, 8:37 PM CDT | Areal Flood Advisory | FWD | Collin | 83 min |
| Jun 5, 9:25 PM CDT | Flash Flood Warning | FWD | Collin | 4 hr |
| Jun 5, 11:29 PM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| Jun 5, 11:44 PM CDT | River Flood Warning | FWD | Dallas | 9 hr |
| Jun 6, 12:20 AM CDT | River Flood Warning | FWD | Collin | 31 hr |
| Jun 6, 12:33 AM CDT | River Flood Warning | FWD | Dallas | 15 hr |
| Jun 6, 2:58 AM CDT | Areal Flood Warning | FWD | Collin, Dallas | 6 hr |
| Jun 6, 2:19 PM CDT | Flash Flood Watch | FWD | Anderson, Collin, Cooke, Dallas, Delta, Denton and 23 more | 26 hr |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.